# SDR 206040204

- Difficulty date: April 2, 2004
- Submitted: April 3, 2004
- Operation: General aviation
- Aircraft: N5224U
- Make and model: Cessna 206CESSNA
- Aircraft serial: 2060224
- Aircraft time: 5,565 hours
- Engine: Cont IO520*
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 12502505
- Condition: Bulged
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING A ROUTINE PREFLIGHT INSPECTION, MECHANIC LOOKED UP TAILPIPES OF EXHAUST SYSTEM AND NOTICED SILENCER CONE HAD EXTENDED TO POSITION THAT WAS JUST SHORT OF CLOSING OFF EXHAUST PATH.  THIS CONDITION OCCURRED OVER A PERIOD OF LESS THAN 50 HOURS WHEN SAME MECHANIC HAD PERFORMED SAME VISUAL INSPECTION AND NOTED NO UNUSUAL CONDITIONS.
